Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 29, 2005, 2:47 PM PDT for San Bernardino County, California. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 2:47 PM PDT (21:47 UTC)
- Expired
- Jul 29, 2005, 3:30 PM PDT
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2871 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 292148 SVRVEF CAC071-292230- /O.NEW.KVEF.SV.W.0031.050729T2147Z-050729T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 247 PM PDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 330 PM PDT * AT 239 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... DAMAGING WINDS IN EXCESS OF 60 MPH...AND PERIODS OF HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES WEST OF LUDLOW...OR ABOUT 32 MILES EAST OF BARSTOW-DAGGETT...AND MOVING NORTHEAST AT ABOUT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3476 11650 3466 11603 3494 11597 3499 11644 $$ RUNK
1 follow-up statement
000 WWUS55 KVEF 292229 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 327 PM PDT FRI JUL 29 2005 CAC071-292237- /O.EXP.KVEF.SV.W.0031.000000T0000Z-050729T2230Z/ SAN BERNARDINO CA- 327 PM PDT FRI JUL 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 330 PM PDT... THUNDERSTORMS OVER CENTRAL SAN BERNARDINO COUNTY HAVE WEAKENED AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 330 PM PDT. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE WEATHER SITUATION FOR POSSIBLE ISSUANCE OF ADDITIONAL WARNINGS OVER THE HIGH DESERT. LAT...LON 3476 11650 3466 11603 3494 11597 3499 11644 $$ RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 11:01 AM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 29, 11:01 AM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1101 AM PDT FRI JUL 29 2005 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN OVER THE FOUR CORNERS REGION THROUGH THE WEEKEND. FLOW FROM THE SOUTH AND SOUTHEAST AROUND THE HIGH PRESSURE WILL ENSURE THAT MOISTURE WILL REMAIN PLENTIFUL OVER THE AREA. THIS WILL ALLOW FOR THUNDERSTORMS EACH AFTERNOON THROUGH THE WEEKEND ALONG WITH SEASONABLE TEMPERATURES. && .UPDATE...AFTER FURTHER CONSIDERATION...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR MOHAVE AND CLARK COUNTIES. STEERING FLOW IS WEAKEST AND MOISTURE RICHEST IN MOHAVE COUNTY...FAVORING SLOW MOVING HEAVY RAIN PRODUCERS. FOR CLARK COUNTY...THE LAS VEGAS CONVERGENCE ZONE IS SETTING UP...AND REPEAT DEVELOPMENT/TRAINING WILL BE POSSIBLE. && .PREV DISCUSSION... 240 AM PDT FRI JUL 29 2005 .SHORT TERM...SKIES HAVE BEGUN TO CLEAR OVER THE SOUTHERN AREAS OF THE CWA WITH A FEW LIGHT SHOWERS REMAINING ACROSS CENTRAL NYE COUNTY. WATER VAPOR IMAGERY SHOWING A DRIER MID LEVEL SOUTHWEST FLOW PUSHING INTO CALIFORNIA AHEAD OF A WEAK UPPER LOW. LOW LEVELS STILL REMAIN RATHER MOIST WITH DEW POINTS CURRENTLY IN THE 50S OVER MOST AREAS. AM A LITTLE CONCERNED ABOUT THE DRYING AND WARMING AT THE MID LEVELS WHICH MAY SUPPRESS THUNDERSTORMS SOMEWHAT TODAY...BUT WITH THE AMPLE AMOUNTS OF LOW LEVEL MOISTURE...WE WILL STILL SEE THUNDERSTORMS TODAY...BUT PROBABLY A LITTLE LESS WIDESPREAD AS THURSDAY. SOUTH TO SOUTHEAST FLOW BECOMES A LITTLE STRONGER SATURDAY WHICH SHOULD RE-OPEN THE DOOR FOR ADDITIONAL LOW LEVEL MOISTURE. THINK THUNDERSTORM COVERAGE WILL BE GREATER ON SATURDAY AND AGAIN ON SUNDAY. .LONG TERM...RIDGE TO REMAIN OVER THE DESERT SOUTHWEST THROUGH THE LONG TERM. ALTHOUGH CENTER OF RIDGE PER CURRENT LONG TERM MODELS IS NO LONGER OVER THE FOUR CORNERS AS MODELS SHOWING A MUCH BROADER RIDGE WITH A VARYING POSITION OF CENTER NEXT WEEK. HOWEVER OVERALL PATTERN OF RIDGE OVER THE AREA WILL ALLOW FOR LIGHT FLOW ALOFT. MOISTURE OVER THE AREA WILL REMAIN AS LITTLE OUTLET SEEN TO SHIFT IT EAST...AND GENERAL FLOW STILL ALLOWS FOR ADDITIONAL MOISTURE AT TIMES SHIFTING INTO THE CWA FROM OLD MEXICO. WILL CONTINUE CURRENT FORECAST OF ISOLATED/SCATTERED THUNDERSTORMS THROUGH THE LONG TERM WITH FINE TUNING HAVING TO WAIT UNTIL SHORT TERM. TEMPS CONTINUE TO BE NEAR TO A LITTLE BELOW NORMAL DUE TO MOISTURE/AFTERNOON...EVENING CLOUDS/SHOWERS. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. EXPECT THUNDERSTORMS TO ONCE AGAIN FORM AFTERNOON/EVENING ACROSS ALL ROUTE CORRIDORS WITH ACTIVITY POSSIBLE AGAIN OVER KLAS VALLEY. ERRATIC WINDS...BRIEF HEAVY RAIN MAY ACCOMPANY THESE STORMS AS THEY MOVE THROUGH THE VALLEY WHICH WILL NEED TO BE MONITORED DURING THE DAY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH NVZ016>022 UNTIL 10 PM. .AZ...FLASH FLOOD WATCH AZZ001>003-036 UNTIL 10 PM. .CA...FLASH FLOOD WATCH CAZ029 UNTIL 10 PM. && MORGAN/GORELOW/JENSEN
Hazardous weather outlook, Jul 29, 11:26 AM PDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT FRI JUL 29 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-301400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1126 AM PDT FRI JUL 29 2005 .TODAY...FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR CLARK COUNTY NV AND MOHAVE COUNTY AZ UNTIL 10 PM TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. IN ADDITION TO GUSTY WINDS AND HAIL...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN ON THE ORDER OF ONE TO TWO INCHES IN LESS THAN AN HOUR...WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MOIST UNSTABLE AIRMASS WILL CONTINUE TO SUPPORT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE FORECAST AREA. THIS WILL RESULT IN A RISK OF SEVERE WEATHER SATURDAY AND SUNDAY IN THE FORM OF HEAVY RAIN AND STRONG THUNDERSTORM-INDUCED WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. RUNK
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:45 AM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 30 min |
| Jul 29, 12:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 12:56 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 29, 3:42 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.